Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Error analysis for spline collocation methods with application to knot selection

Authors: J. Christiansen and R. D. Russell
Journal: Math. Comp. 32 (1978), 415-419
MSC: Primary 65L10
MathSciNet review: 0494963
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Some collocation schemes used to solve mth order ordinary differential equations are known to display superconvergence at the mesh points. Here we show that some such schemes have additional superconvergence points for the approximate solution and all of its derivatives. Using such points, we argue that a mesh selection scheme introduced by Dodson can be expected to perform well under general circumstances. A numerical example is given to demonstrate the new superconvergence results.

References [Enhancements On Off] (What's this?)

  • [1] Carl de Boor, Good approximation by splines with variable knots. II, Conference on the Numerical Solution of Differential Equations (Univ. Dundee, Dundee, 1973) Springer, Berlin, 1974, pp. 12–20. Lecture Notes in Math., Vol. 363. MR 0431606 (55 #4603)
  • [2] Carl de Boor and Blâir Swartz, Collocation at Gaussian points, SIAM J. Numer. Anal. 10 (1973), 582–606. MR 0373328 (51 #9528)
  • [3] D. J. DODSON, Optimal Order Approximation by Spline Functions, Ph.D. Thesis, Purdue Univ., 1972.
  • [4] R. D. Russell and J. Christiansen, Adaptive mesh selection strategies for solving boundary value problems, SIAM J. Numer. Anal. 15 (1978), no. 1, 59–80. MR 0471336 (57 #11071)
  • [5] A. B. WHITE, JR., On Selection of Equidistributing Meshes for Two-Point Boundary-Value Problems, Report 112, Univ. of Texas, Center Numer. Anal., 1976.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L10

Retrieve articles in all journals with MSC: 65L10

Additional Information

PII: S 0025-5718(1978)0494963-2
Article copyright: © Copyright 1978 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia